Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Child. Pneumonia. On medication. Vomitting, but feeling better. Reason for vomit?

Hi ! my 6 year old son, was diagnosed with pneumonia last week. We did zitromax and albuterol with a nebulizer, the cough changed from very rough to very congested and much less than before (coughing constantly) today he complained of his tummy not feeling good, we threw up and had cough a whole lot less since then and says he feels much better. Could it be that he had drainage from the congestion and that's why he threw up ? Thank you so much in advance !
Asked On : Sun, 21 Apr 2013
Answers:  3 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Feb 2013

Thank you for your query on Healthcare Magic.

The cause of vomiting in your child is due to:

1. Posttussive vomiting which usually occurs in children after cough

2. Gastric irritation by the mucus he swallowed

3. Gastritis because of the infection and due to drugs.

First two are because of cough and they usually doesn't require treatment. Once the cough is being treated these vomitings will subside.

Gastritis caused by the drugs or infection can be treated with antacids and tablets like lanzole in prescribed dosage.

Consult your Pediatrician if the vomitings persist.

Hope I have answered your query.

Answered: Mon, 22 Apr 2013
I find this answer helpful
Pediatrician Dr. Y V Siva Sankara Murty's  Response

Thanks for writing to health care magic.

A child who is coughing a lot may vomit because of the excessive cough.

Some times children may also vomit when they are given medication(what ever reason the medication may be given)

Distribution of feed and giving small quantity feed recurrently would prevent vomit in such a scenario.

If a child is on full stomach and a large meal is given in one go he is more likely to vomit.

Hope this helps.
Take care.

Answered: Mon, 22 Apr 2013
I find this answer helpful
General & Family Physician Dr. Himaja Bai Kethavath's  Response
Hi and welcome to HCM!
Thanks for posting your query here.
Zithromax is an antibiotic which is commonly prescribed in the upper and lower respiratory infections. Nausea and vomiting after taking any drug will be the common manifestations. We should be worried if the vomiting continues even after stopping the drug or if the vomiting persists. As you said it could be simple threwing of the secretions also.
You can use domstal tablets to control the vomiting. If still the vomiting persists or baby complaining of GI upset please consult your GP immediately.
Hope this is helpful to you.
Answered: Mon, 22 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor